Couldn't find what you looking for?

TRY OUR SEARCH!

Can somebody recommend me a good birth control that doesn’t cause weight gain. This is the first time I am thinking of such contraceptives and I just keep hearing that they cause weight gain. I have managed to lose some and I don’t want it back. How can I know which pills will make me gain weight and which won’t?

Loading...


Well, you can’t tell. If there were such pills, everybody would be buying these, wouldn’t they? You can never tell which pills will have side effects or make you gain weight. Gain weight isn’t even scientifically proven in bc pills. Many doctors say they don’t cause weight gain but many women experience it anyway. Maybe you should try ortho-clean, I heard it causes the least side effects.
Reply

Loading...

I know a pill that doesnt' cause weight gain, because I took it, and that is Triphasil, it is a birth control. My name is Kimberly.
Reply

Loading...

Birth control pills effect everyone differently. I am on ortho tricyclen lo and have not gained an ounce. My best friend took the same thing and gained 12 pounds in a month and a half. The only way to find out how it will affect your weight is trial and error.
Reply

Loading...

From my own personal experiences with BC, I gained 15 lbs. in 1 year on the depo shot. I lost it when I went to ortho-trycylen! I wouldn't suggest the depo shot. It also made me quite emotional.
Reply

Loading...

I put on over a stone and a half when I was on the depo injection and also was emotional and hormonal. This out weighs the lack of periods so I'm going back onto one of the ones people have recommended to try them! And hopefully lose the weight!
Reply

Loading...

I really really like Yasmin for my birth control. It has not caused any weight gain and I really have no side effects. I also find it is not too expensive and I order mine online since it's cheaper than going through my insurance as they don't cover much. **** They ship the meds overnight to my door which I love.

Give it a try and I think you'll like this birth control pill.
Reply

Loading...

I am also looking for a birth control pill that doesnt cause weight gain! I have been on the depo for a year and I have gained 20 pounds and had to get on depression meds. I dont suggest any one get on the depo. I have now stopped the depo and am on nothing but looking for a better option
Reply

Loading...

I've been on depovera for almost three years now but my doctor is recommending I get off it soon. She says my body will need time to return to it's normal cycling process in preparation for my upcoming wedding. We're not ready for kids now, but we talked about how it can take years to conceive after being on depo. I also have gained 100 lbs over the last three years. I'm ready to shed that weight for my wedding and be healthy for my baby.

I'm going to try a pill (probably yasman first) and if it doesn't work, I'll just try another one. My body will tell me what's best for me. I think being in touch with your body is a good way to know which birth control works best for you.

Even though I gained 100 lbs, the lack of periods (not one in the three years) and the convenience of only having to be injected once every three months made Depo the choice for me at a hectic time in my life. I just didn't have time to remember to take a little pill every morning.

Also, for those of you who are considering depovera, I should warn that I experience terrible, flu-like symptoms for several days after I got my injection. I suffered heavy weight flux in that time and was moody and achey. Not fun, but I just took a few days off work and planned my schedule around it.

I hope everyone finds what's best for them! Good luck!
Reply

Loading...

I would like to weigh in on this and say that due to the nature of hormones and medication in general, you really do not know how it affects your body until you start to take something. I think that's important to bear in mind because it is not always easy to tell what will affect you and how it will do so, so it's important to bear that in mind. Does this help anyone looking for something like this?
Reply

Loading...

I would like to reply to the person who gained 100 pounds on the Depo shot... If you gained THAT much weight I can't believe your doctor did not take you off this medication. It obviously did not agree with your body. You gain a fraction of that when you actually HAVE a baby! Gaining that much weight put you at huge increased risk for a number of other medical conditions - seriously, I am shocked. I would look for a different doctor! Good luck on your upcoming wedding!
Reply

Loading...

I have yet to hear of a birth control option that does not warn of weight gain as a possible side effect. A previous poster was correct--The individual body's response to contraception varies. However, many women seem to assume that weight gain that occurs when using contraception must be because of the contraception. Actually, birth control has a reputation of causing weight gain especially because of older formulations, which used higher dosages of hormones. One study I recall mentioned that for the 5-10% of women who report weight gain in any particular age range, over whatever given period of time, an equivalent group (5-10%) of non-contraception users, of comparable age and time frame, also claim weight gain. Very few women who gain weight while on contraception do so because of the medication itself. In other words, they probably would have gained that weight anyway, especially if it's an increase of greater than 7% or so of their body weight.

That being said, there is some literature that reports a greater incidence of weight gain from Depo Provera (the shot) than from the pill. In adolescents, one report said that users on Depo gained an average of about a pound more than pill users. *Shrugs* Personally, I take issue with associating huge weight increases with the birth control method that one might have been using for the past X amount of time. Honestly, if you're taking care of your health and making responsible decisions about nutrition and exercise, no person's fat levels is likely to be affected by contraceptives. I have used several methods over the course of my life and have not had any major effects like this. Depo seemed to affect my mood at times, but it could have been for other reasons as well. At one point I thought that Ortho-TriCyclen was making me gain weight, but looking back, my eating habits for much of that period were pretty bad. (A hundred pounds because of Depo? Excuse my bluntness, but I doubt it.)
Reply

Loading...

Well, I think that's a good thing you bring up. I don't think that it's possible to gain that much weight just due to a drug. The maximum range attributable to a drug is typically 30 lb. The rest is something else, and I'm not quite sure what!
Reply

Loading...

I am with you on this. I have only tried the patch and it made me gain weight but I read for my doctor's office that IUD device does not make you gain weight, the only catch is that you have to have been pregnant before to use it.
Reply

Loading...

I took the Depo shot for 2 years, and i slowly gained weight and then from July of 2009 to Feb 2010 i have gained 50 lbs alone. I was eating a 2000 calorie diet and exercising 3 times a week.

My doc said that every birth control affects people completely different.
Reply

Loading...